Vol. 1, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Statement, 2023
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN (electronic): 2576-7666
ISSN (print): 2576-7658
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Geometric origin and some properties of the arctangential heat equation

Yann Brenier

Vol. 1 (2019), No. 4, 561–584

We establish the geometric origin of the nonlinear heat equation with arctangential nonlinearity: tD = Δ(arctanD) by deriving it, together and in duality with the mean curvature flow equation, from the minimal surface equation in Minkowski space-time, through a suitable quadratic change of time. After examining various properties of the arctangential heat equation (in particular through its optimal transport interpretation à la Otto and its relationship with the Born–Infeld theory of electromagnetism), we briefly discuss its possible use for image processing, once written in nonconservative form and properly discretized.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Nonlinear heat equations, minimal surface equations, mean curvature flow, optimal transport, nonlinear electromagnetism, image processing
Mathematical Subject Classification 2010
Primary: 35K55, 35L65, 53C44
Received: 21 March 2018
Revised: 26 July 2018
Accepted: 16 August 2018
Published: 14 December 2018
Yann Brenier
Departement de mathematiques et applications
CNRS, DMA (UMR 8553)
École Normale Superieure
45 rue d’Ulm
75005 Paris